Alert archive / Tennessee / Freeze Watches in 2021

Freeze Watch 4, NWS Memphis, TN

November 2, 202115 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this freeze watch at Nov 2, 2021, 4:02 AM CDT for 15 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 4:02 AM CDT (09:02 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 3, 2021, 3:26 AM CDT
In force
Issued by
NWS Memphis, TN
All 22 counties

Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS74 KMEG 020902
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
402 AM CDT Tue Nov 2 2021

ARZ009-018-MOZ113-115-TNZ001>004-022100-
/O.NEW.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, 
and Paris
402 AM CDT Tue Nov 2 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...In Tennessee, Lake, Obion, Weakley and Henry Counties. 
  In Arkansas, Clay and Greene Counties. In Missouri, Dunklin 
  and Pemiscot Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
660 
WWUS74 KMEG 022001
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
301 PM CDT Tue Nov 2 2021

ARZ026>028-TNZ019>022-048>052-054-055-031030-
/O.EXA.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/
Craighead-Poinsett-Mississippi-Dyer-Gibson-Carroll-Benton TN-
Lauderdale-Tipton-Haywood-Crockett-Madison-Henderson-Decatur-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, 
and Decaturville
301 PM CDT Tue Nov 2 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...Portions of West Tennessee and East Arkansas.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ009-018-MOZ113-115-TNZ001>004-031030-
/O.CON.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, 
and Paris
301 PM CDT Tue Nov 2 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...In Tennessee, Lake, Obion, Weakley and Henry Counties. 
  In Arkansas, Clay and Greene Counties. In Missouri, Dunklin 
  and Pemiscot Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
068 
WWUS74 KMEG 030826
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
326 AM CDT Wed Nov 3 2021

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>052-054-055-
032100-
/O.UPG.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/
/O.NEW.KMEG.FZ.W.0006.211104T0600Z-211104T1400Z/
/O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Henderson-Decatur-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Lexington, Parsons, and Decaturville
326 AM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 30 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 28 possible.

* WHERE...Portions of West Tennessee, East Arkansas and 
  Southeast Missouri.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. 
  For the Freeze Watch, from late Thursday night through Friday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ035-036-048-TNZ053-088>092-032100-
/O.NEW.KMEG.FZ.W.0006.211104T0600Z-211104T1400Z/
/O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/
Cross-Crittenden-St. Francis-Chester-Shelby-Fayette-Hardeman-
McNairy-Hardin-
Including the cities of Wynne, West Memphis, Forrest City, 
Henderson, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
326 AM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...In Tennessee, Chester, Shelby, Fayette, Hardeman, 
  McNairy and Hardin Counties. In Arkansas, Cross, Crittenden 
  and St. Francis Counties.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. 
  For the Freeze Watch, from late Thursday night through Friday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ049-MSZ001>005-007-008-012>014-032100-
/O.NEW.KMEG.FR.Y.0005.211104T0600Z-211104T1400Z/
/O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/
Lee AR-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tunica-Tate-Panola-
Lafayette-Union-
Including the cities of Marianna, Southaven, Olive Branch, 
Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, 
Batesville, Oxford, and New Albany
326 AM CDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 33 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...Portions of North Mississippi and East Arkansas.

* WHEN...For the Frost Advisory, from 1 AM to 9 AM CDT Thursday. 
  For the Freeze Watch, from late Thursday night through Friday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ006-009-032100-
/O.NEW.KMEG.FR.Y.0005.211104T0600Z-211104T1400Z/
Tishomingo-Prentiss-
Including the cities of Iuka and Booneville
326 AM CDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Tishomingo and Prentiss Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Nov 2, 4:01 AM CDT, 1 minute earlier.

Area forecast discussion, Nov 2, 4:01 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
401 AM CDT Tue Nov 2 2021

.DISCUSSION...

The Mid-South will see a drastic cool-down this week. The coldest
day of the forecast looks to be Wednesday, when highs will struggle
to climb out of the 40s due to heavy cloud cover. The clouds should
clear up starting Wednesday night, potentially allowing for the
first freeze of the season in our northern CWA Thursday morning.

An inverted trough coming up from south Texas looks to be providing
us with sufficient low level convergence and moisture for some
rain Tuesday night into Wednesday morning. Upper level divergence
will reinforce this lifting potential and result in 40-60% PoPs
for east central AR and northwest MS overnight Tuesday. Though the
precip timing will coincide with colder temperatures, projected
model soundings do not suggest any kind of wintry precip types in
our area through the period.

High pressure will settle in to the area by Thursday evening,
promoting significant radiational cooling at night and calm winds.
This could result in widespread areas of frost in our AR/MO/TN
counties Friday through Sunday morning. The extended forecast looks
mostly dry, with daytime highs in the mid to upper 60s and overnight
lows in the 40s.

CAD

&&

.AVIATION...

/06z TAFs/

Light showers have moved into the area this evening but should
remain light. Otherwise, mostly VFR conditions will persist
throughout the night. MVFR ceilings will move into all sites by
tomorrow morning, before scattering out by early afternoon. Winds
will be northeast at 5 to 9 kts.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Wednesday night through Thursday morning
     for Clay-Greene.

MO...Freeze Watch from late Wednesday night through Thursday morning
     for Dunklin-Pemiscot.

MS...None.
TN...Freeze Watch from late Wednesday night through Thursday morning
     for Henry-Lake-Obion-Weakley.

&&

Nearby

Freeze Watches in Tennessee, 2021Freeze Watches in Arkansas, 2021Freeze Watches in Missouri, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.